anyone have any experience on the drug propranolol? im taking it for migraines

United States
July 24, 2008 12:58am CST
i know its an actual blood pressure meds but they gave it to me for migraines.. well i took my first one and it made me really tired and i woke up and now i have a headache and im hesitant to take excederin on top of it since i have to take a benadryl for my allergies earlier (benadryl doesnt make me sleepy at all so it had to have been the new meds) any surprises on this med i need to be aware of? anyone wanna tell me if this worked or not? she was gonna put me on topamax but this wasnt as strong and with less side affects
2 people like this
5 responses
@julievy (595)
• United States
25 Jul 08
I tried the propranolol for migraines several years ago. It gave me some pretty awful nightmares so I stopped using it - I was better off with the headaches! Now my doc has prescribed a daily dosage of Atenelol (another BP med) and that seems to help quite a bit.
3 people like this
• United States
25 Jul 08
hmm no nightmares.. yet.. lol
2 people like this
• United States
29 Jul 08
well scratch what i said about no nightmares 2 nights of them out of the last 3
1 person likes this
@julievy (595)
• United States
29 Jul 08
I'm sorry! It's awful isn't it... you find something that helps the headaches, but then causes other side effects. For me the nightmares were really awful, to the point where I was afraid to go to sleep some nights, so I gave up on the med. Next time you talk to your doc, ask him/her about Atenelol. I take 25mg per day and it seems to help quite a bit. I've been on it about 3 years now. I still get a few headaches now and then, but they're less frequent and milder than they were without the Atenelol.
2 people like this
@intimate36 (1416)
• Pakistan
24 Jul 08
My wife had migraines ..6 years ago..She took homeopathic medicine..and now she has no problem for last six years...
3 people like this
• Pakistan
24 Jul 08
you know it has worked for many patients ..no side effects
• United States
25 Jul 08
like what? i might have already tried it and if i havent i will checked it out
2 people like this
• Pakistan
25 Jul 08
Dear it was six years ago.. I f you see a homeopath.. he would suggest you the medicine..it was made in Germany, by Dr.WILLMAR SCHWABE..try and get..I have great hope,it will work
3 people like this
@Loverbear (4928)
• United States
25 Jul 08
I read in one of my woman's magazines that taking Vitamin B2 helps reduce the occurrence of migraines. I have been taking B2 since and have reduced my migraines by over 60%. I take Maxalt for the ones I get, and it does knock them out without making me overly sleepy. I tried Topamax and it didn't do a thing for me.
3 people like this
• United States
26 Jul 08
my doc had mentioned maxalt but decided to put me on this one instead.. every time i try to up my intake of vitamins or herbs etc to help some one it seems like it works for like a week then stops
1 person likes this
@Loverbear (4928)
• United States
26 Jul 08
I cut back on the B2 (it turns your urine bright yellow by the way) and I am good at charting when my Migraines are apt to occur so I take it a few days before the onset of the migraine. I also have charted the foods that are triggers and cut back on those foods which have helped enormously. Also, I have de-stressed my life as much as I possibly can, avoid prolonged exposure to sunlight which I found was a contributor to migraines. It takes a while to sort out everything, but it is worth the work.
2 people like this
@Balozi (244)
• Kenya
24 Jul 08
I would advice you to take an anti oxidant instead. Perhaps the herbal would do. You can detoxify your system and by doing so cleanse the blood stream. Foot pump chemicals into your body. I could tell you a brand of a good herbal tea than can take away your discomfort. If you are interested that is.
3 people like this
• United States
24 Jul 08
well i tried some herbal stuff and it never worked and i am allergic to most migraine medicines and so far other than sleepiness but i still have my headache but im guessing maybe that it takes awhile before it sinks in??
2 people like this
@Hatley (164236)
• Garden Grove, California
25 Jul 08
moonlitmagikchild my doctor took me off propranolol as it was not effective as a blood pressure med and also it triggered diabetes.I would never take thestuff as it has toomany'side effects. there are much better medications now for migraines that I am suprised they gave you this old outdated med propranolol, its not as expensive but it has a whole lot of side effects. I would ask my physcian for something else, something just made for migraines.
2 people like this
• United States
26 Jul 08
she said this one had less side affects than others but it may be i cant be on much because i am on lamictal.. she mentioned that since that was an anti-seizure medication that some of the migraine meds are too and didnt want to put them together or something
1 person likes this